Alert archive / Kansas / Winter Weather Advisories in 2021
Winter Weather Advisory 8, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Apr 18, 2021, 2:04 PM CDT for 6 counties in Kansas. It took effect at Apr 20, 2021, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 2:04 PM CDT (19:04 UTC)
- In effect from
- Apr 20, 2021, 12:00 AM CDT
- Expired
- Apr 20, 2021, 9:23 AM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS43 KDDC 181904 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 204 PM CDT Sun Apr 18 2021 KSZ030-031-045-046-065-066-191200- /O.NEW.KDDC.WW.Y.0008.210420T0500Z-210420T1500Z/ Trego-Ellis-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 204 PM CDT Sun Apr 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 10 AM CDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of central, south central and west central Kansas. * WHEN...From midnight Monday night to 10 AM CDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
110 WWUS43 KDDC 190801 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 301 AM CDT Mon Apr 19 2021 KSZ030-031-045-046-065-066-192100- /O.CON.KDDC.WW.Y.0008.210420T0500Z-210420T1500Z/ Trego-Ellis-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 301 AM CDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of central, south central and west central Kansas. * WHEN...From midnight tonight to 10 AM CDT Tuesday. * IMPACTS...Plan on slushy road conditions with some slick spots on areas roads. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...In addition to the snowfall, temperatures will be dropping into the mid 20s late tonight into early Tuesday morning. The freezing temperatures will kill crops and other sensitive vegetation as well as possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Take steps now to protect tender plants from the cold. Outdoor sprinkler systems should be protected from freezing. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
517 WWUS43 KDDC 192020 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 320 PM CDT Mon Apr 19 2021 KSZ030-031-045-046-065-066-200900- /O.CON.KDDC.WW.Y.0008.210420T0500Z-210420T1500Z/ Trego-Ellis-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 320 PM CDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of central, south central and west central Kansas. * WHEN...From midnight tonight to 10 AM CDT Tuesday. * IMPACTS...Plan on slushy road conditions with some slick spots on areas roads. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...In addition to the snowfall, temperatures will be dropping into the mid 20s late tonight into early Tuesday morning. The freezing temperatures will kill crops and other sensitive vegetation as well as possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Take steps now to protect tender plants from the cold. Outdoor sprinkler systems should be protected from freezing. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
220 WWUS43 KDDC 200909 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 409 AM CDT Tue Apr 20 2021 KSZ030-031-045-046-065-066-201500- /O.CON.KDDC.WW.Y.0008.000000T0000Z-210420T1500Z/ Trego-Ellis-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 409 AM CDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches with total snowfall amounts of 3-4 inches possible. * WHERE...Portions of central, south central and west central Kansas. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...In addition to the snowfall, temperatures will be dropping into the mid 20s late tonight into early Tuesday morning. The freezing temperatures will kill crops and other sensitive vegetation as well as possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
497 WWUS43 KDDC 201423 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 923 AM CDT Tue Apr 20 2021 KSZ030-031-045-046-065-066-201530- /O.CAN.KDDC.WW.Y.0008.000000T0000Z-210420T1500Z/ Trego-Ellis-Ness-Rush-Pawnee-Stafford- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Larned, St. John, Stafford, and Macksville 923 AM CDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Apr 18, 1:15 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 18, 1:15 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 115 PM CDT Sun Apr 18 2021 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Monday) Issued at 1134 AM CDT Sun Apr 18 2021 Under the influence of northwest flow aloft and surface high pressure to the northwest, quiet and tranquil weather conditions expected for much of the short term forecast. Afternoon high temperatures will push into the 60s Sunday afternoon under breezy northwest winds 10-20 mph and mainly clear skies. Overnight, with light winds and mainly clear skies, temperatures will drop into the 30s for the entire CWA before warming into the 50s and 60s on Monday ahead of an approaching cold front. Timing of the aforementioned cold front during the afternoon hours will be key in temperatures and start of gusty northerly winds. Northern counties will see frontal passage earlier in the afternoon, and thus high temperatures will only reach the 50s, where as southern counties will reach the 60s and even low 70s into south central Kansas as the front is projected to make it through later in the afternoon allowing for the warmup ahead of it. Cold air and gusty north winds will trickle down during the evening and overnight hours seeing morning low temperatures Tuesday morning into the 20s for the entire CWA. Timing of the snow on the backside of the upper level disturbance associated with the occlusion will begin after sunset and overnight into early Tuesday morning with northern counties along the I70 corridor seeing the most impact of 1-2 inches possible with lesser amounts less than an inch to the south and only a dusting along the Oklahoma state line. Confidence is not great as models are still not in agreement on snowfall amounts with the trend becoming less over the past couple of cycle runs. Stay tuned for updated forecasts over the next 24 hours. Otherwise, expect the cold and windy conditions to be of high confidence overnight Monday and throughout Tuesday to start the long term period. .LONG TERM...(Monday night through Sunday) Issued at 101 PM CDT Sun Apr 18 2021 As the upper level trough moves east to start the long term forecast period, ridging will build in across the Rockies and high plains giving way to northwest flow aloft and increasing convergence with surface high pressure building in. A warming and mainly dry trend in store for the the entire long term period. After a chilly Tuesday in the 40s, another well below freezing to start Wednesday. Morning low temperatures will be in the 20s before becoming more mild as the week progresses with the return southerly flow. 30s for Thursday before seeing more and more 40s widespread into the weekend. Afternoon highs will push into the 50s Wednesday before seeing 60s by Friday and 70s to near 80 degrees for the weekend. Minimal rain shower and isolated thunderstorm activity for Friday as a weak disturbance moves across Kansas but with the northwest flow aloft, moisture near the surface doesn't look to be tapped into until reaching the central and south central portions of the state. Eastern counties may see some of this activity but accumulation and chances look to be low with a threat of severe further east and south east with higher instability. Otherwise, the long term period looks to be on the quieter end of the spectrum even in regards to wind with only breezy south winds expected through peak heating of the afternoons through the weekend 20-30 mph. In all, the start to the long term period will start well below average for this time of year in April to include snow. The end, though, will see continued mainly dry conditions with temperatures pushing back to above average heading towards to the end of the month. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1131 AM CDT Sun Apr 18 2021 VFR conditions throughout the period for all TAF sites. Mainly clear skies and light northwesterly winds 10-15kts for entire length of this cycle. No other weather elements expected at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 36 63 26 / 0 0 0 60 GCK 62 34 61 24 / 0 0 0 60 EHA 63 34 68 24 / 0 0 0 40 LBL 64 33 69 24 / 0 0 0 40 HYS 64 36 51 25 / 0 0 0 90 P28 65 38 71 30 / 0 0 0 50 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Monday night through Tuesday morning for KSZ030-031-043>046-061>066-074>081-084>090. Freeze Watch from late Tuesday night through Wednesday morning for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Apr 18, 4:55 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 455 AM CDT Sun Apr 18 2021 KSZ030-031-043>046-061>066-074>081-084>090-191000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 455 AM CDT Sun Apr 18 2021 /355 AM MDT Sun Apr 18 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A strong cold front will move through western Kansas on Monday with gusty winds and much cooler air moving in behind the front. This will bring light snow to much of the area Monday night. Locations in central Kansas could see accumulations of 2-3 inches with lesser amounts farther south and southwest. Freezing temperatures as low as the mid 20s are also expected and a freeze watch is in effect. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Elevated risk - Freeze: Extreme risk - Ice accumulation: Limited risk - Snow: Elevated risk - Fire weather: Significant risk * Tuesday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Snow: Limited risk - Fire weather: Elevated risk * Wednesday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Freeze: Significant risk - Fire weather: Significant risk * Friday - Non thunderstorm wind: Limited risk - Freeze: Elevated risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Limited risk - Freeze: Elevated risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:16 AM CDT | Freeze Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 23 hr |
| Apr 18, 11:43 AM CDT | Freeze Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 41 hr |
Nearby
Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.